Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 18, 2016, 8:10 PM EDT for Bulloch County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 18, 2016, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
County Bulloch County, GA
The radar
The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WWUS82 KCHS 190010
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT MON JUL 18 2016
GAZ088-100-190045-
BULLOCH GA-SCREVEN GA-
810 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND SCREVEN
COUNTIES UNTIL 845 PM EDT...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY FORD...OR NEAR MIDDLEGROUND...MOVING
EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MIDDLEGROUND...ROCKY FORD...DOVER...HUNTERS AND CAPTOLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3263 8191 3265 8184 3266 8186 3267 8187
3269 8187 3272 8184 3269 8148 3242 8166
3258 8195
TIME...MOT...LOC 0009Z 280DEG 17KT 3261 8180
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:47 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 18, 6:47 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Charleston SC 647 PM EDT MON JUL 18 2016 .SYNOPSIS... Atlantic high pressure will extend west over the region through Tuesday while a trough persists inland. A weakening cold front will cross through the region Wednesday, followed by a return of Atlantic high pressure and an inland trough for the end of this week through early next week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Mesoscale Update...KCLX radar shows a sea breeze/outflow combination boundary approaching Jenkins, Screven and Allendale Counties. Meanwhile, an outflow boundary is observed moving south across Burke County. These features are poised to intersect in the Millen to Allendale Corridor within the next 30-45 min. The atmosphere in this corridor remains unstable featuring SBCAPE near 2500 J/kg with DCAPE around 1200 J/kg. There will be a risk for isolated severe tstms across far inland areas next few hours as various convective outflows intersect. The primary hazards will be damaging winds >60 mph, frequent cloud-to-ground lightning and heavy rainfall. Will have to watch for a possible outflow boundary moving back east into central areas later this evening for possible convective redevelopment. We continue to monitor trends. Pops will be realigned to match going radar trends, increasing to 40-50% across the Jenkins, Screven and Allendale Zones. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Tuesday...A typical summertime pattern will be in place with Atlantic high pressure extending westward across the southeastern U.S. and a trough inland. The ridge appears to weaken slightly during the day as an upper level trough starts to build over the northeastern U.S. Showers and pulse thunderstorms are expected across our entire area with the greatest coverage occurring during peak heating. Due to light winds in the mid and upper levels, minimal storm motion is expected, which could lead to locally heavy rainfall. Gusty winds are also possible. In general, high temperatures will range in the low/mid 90s away from the immediate coast. These temps along with lower 70 dewpoints could produce heat index values around 105 degrees. Overnight lows will range in the mid/upper 70s, coolest inland. Wednesday...The overall pattern will change as high pressure retreats over the Atlantic in response to a mid level trough developing over the Northeast and Mid-Atlantic states. Although drier air will arrive in the mid/upper levels, showers/thunderstorms are expected, especially as a weakening surface cold front shifts south/southeast through the region. Weak wind fields suggest pulse type thunderstorms over the course of the day. However, forcing associated with the front and SBCAPE values near 2,000-2,500 J/kg suggest a few thunderstorms could be strong and/or severe during peak heating. Shower/thunderstorm coverage should decrease during the early overnight hours, but a few could linger overnight. In general, high temps will range in the low/mid 90s away from the immediate coast. Overnight lows will range in the mid/upper 70s, coolest inland. Thursday...The cold front will move further off the Southeast coast followed by high pressure building over the region. Additionally, a weak trough will form inland late. The overall coverage of afternoon showers/thunderstorms should be slightly less than the previous two days. In general, afternoon high temps will range in the low/mid 90s away from the coast. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Slightly drier air associated with high pressure building from the west could lead to less shower/thunderstorm coverage through Friday. A slight chance to chance of showers/thunderstorms will remain in the forecast, but greatest chances will likely occur in southeast Georgia where an onshore sfc flow returns. Slight chances of showers and thunderstorms will remain in the forecast over the remainder of the weekend and into early next week as a more typical summertime pattern returns to the southeastern United States. In general, precip chances will be highest each afternoon/evening while Atlantic high pressure remains centered offshore and a trough of low pressure persists inland. Overall high temps should range in the low/mid 90s inland on Friday, then mid/upper 90s late weekend into early next week. Overnight lows will range in the mid/upper 70s inland to around 80 along the beaches. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Thunderstorms are expected to impact KSAV this afternoon. Otherwise, 18Z TAFs maintain prevailing VFR, although some fog/stratus could redevelop late tonight. THunderstorms could redevelop prior to 18Z Tuesday, but opted not to include VCTS/CBs at the end of this forecast period. Extended Aviation Outlook: Brief flight restrictions are possible with showers/thunderstorms each afternoon, especially as a cold front crosses through the region on Wednesday. Otherwise, VFR will prevail. && .MARINE... To start tonight, a combination of sea breeze and local winds produced by earlier thunderstorms will maintain general onshore winds mainly 10 kt or less. Then, winds should turn more uniformly to the S/SW as high as 10-15 kt later this evening and overnight, although thunderstorms could alter local conditions. Seas 1 to 2 feet should prevail, but occasional seas as high as 3 feet are possible beyond 20 nm. Tuesday: The interaction between Atlantic high pressure centered offshore and a trough inland will generate south/southwest winds across the coastal waters. Expect the typical afternoon gusts associated with the sea breeze followed by surges at night. Winds won't gust any higher than 15-20 kt. Seas will range between 1-3 ft. Wednesday through Saturday: A cold front will cross the region Wednesday. Models indicate south/southwest winds should briefly turn to the north/northwest behind the front Wednesday night into Thursday morning, mainly for AMZ350-352. Atlantic high pressure will then return Thursday afternoon, allowing south/southwest to prevail through the end of the week. Again, winds should gust no higher than 15-20 kt, dominated by sea/land breezes and surging overnight. Seas will range between 1-3 ft, except for some 4 footers beyond 40 nm in the offshore Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && ST
Hazardous weather outlook, Jul 18, 4:14 AM EDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT MON JUL 18 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-191045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 414 AM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 3:36 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM LIGHTNING 1 SW KELLER 31.83N 81.27W
07/18/2016 BRYAN GA SOCIAL MEDIA
HOUSE STRUCK BY LIGHTNING ON HARBOUR LANE. OCCUPANT SAW
SMOKE COMING FROM GARAGE AFTER THE STRIKE.
&&
EVENT NUMBER CHS1600620Special weather statement, Jul 18, 6:54 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT MON JUL 18 2016
GAZ087-182315-
JENKINS GA-
654 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY UNTIL
715 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PERKINS TO NEAR
HERNDON...AND MOVING SOUTHWEST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...HERNDON...PERKINS AND EMMALANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
3294 8183 3295 8182 3292 8177 3276 8188
3273 8211 3283 8215
TIME...MOT...LOC 2254Z 043DEG 12KT 3296 8187 3281 8205Special weather statement, Jul 18, 7:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT MON JUL 18 2016
GAZ087-088-182330-
SCREVEN GA-JENKINS GA-
713 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES UNTIL 730 PM EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SARDIS TO NEAR
EMMALANE...AND MOVING SOUTH AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MILLEN...HILTONIA...PERKINS...HILLTONIA...EMMALANE AND MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3292 8201 3292 8195 3295 8186 3294 8183
3295 8182 3291 8176 3297 8167 3286 8161
3270 8199 3288 8208
TIME...MOT...LOC 2313Z 343DEG 7KT 3295 8181 3279 8201Special weather statement, Jul 18, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT MON JUL 18 2016
GAZ088-100-190045-
BULLOCH GA-SCREVEN GA-
810 PM EDT MON JUL 18 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND SCREVEN
COUNTIES UNTIL 845 PM EDT...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROCKY FORD...OR NEAR MIDDLEGROUND...MOVING
EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MIDDLEGROUND...ROCKY FORD...DOVER...HUNTERS AND CAPTOLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3263 8191 3265 8184 3266 8186 3267 8187
3269 8187 3272 8184 3269 8148 3242 8166
3258 8195
TIME...MOT...LOC 0009Z 280DEG 17KT 3261 8180The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:25 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 65 min |
| Jul 19, 5:41 PM EDT | Special Weather Statement | CHS | Dorchester | 19 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 33 min |
| Jul 19, 5:48 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Jul 19, 6:02 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 19, 6:14 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 91 min |
| Jul 19, 6:17 PM EDT | Special Weather Statement | CHS | Charleston | 13 min |
| Jul 19, 6:29 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Jul 19, 6:32 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 43 min |
| Jul 19, 6:51 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Jul 19, 7:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jul 19, 7:38 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 52 min |
| Jul 19, 7:41 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 49 min |
| Jul 19, 4:49 PM EDT | Special Weather Statement | CHS | Tattnall | 26 min |
| Jul 19, 6:11 PM EDT | Special Weather Statement | CHS | Evans | 34 min |
| Jul 19, 6:24 PM EDT | Special Weather Statement | CHS | Long | 36 min |
| Jul 19, 6:41 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, Tattnall | 94 min |
| Jul 19, 6:46 PM EDT | Special Weather Statement | CHS | Effingham | 59 min |
| Jul 19, 7:15 PM EDT | Special Weather Statement | CHS | Effingham | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.